Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 30, 2016, 4:47 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 4:47 PM CDT (21:47 UTC)
- Expired
- Mar 30, 2016, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -551 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WGUS54 KLZK 302147
FFWLZK
ARC023-029-045-137-141-310045-
/O.NEW.KLZK.FF.W.0016.160330T2147Z-160331T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHEASTERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN STONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 745 PM CDT
* AT 446 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HEBER SPRINGS... MOUNTAIN VIEW... CLINTON...
FAIRFIELD BAY... GREENBRIER... GREERS FERRY...
QUITMAN... GUY... DAMASCUS...
ENOLA... TWIN GROVES... SHIRLEY...
HIGDEN... CATHOLIC POINT... WOOLLY HOLLOW STATE
...
MALLET TOWN... OLD LEXINGTON... FAIRFIELD BAY
MARINA...
CHOCTAW... FAIRBANKS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA AS STORMS CONTINUE TO TRAIN OVER SOME LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3583 9186 3577 9187 3575 9184 3536 9208
3536 9211 3532 9211 3514 9222 3533 9262
3593 9231
$$
224What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 2:59 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 30, 2:59 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 259 PM CDT WED MAR 30 2016 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION...WITH HEAVY RAIN AND SEVERE POTENTIAL IN THE FIRST 36 HOURS. FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING. AFTERNOON CONVECTION HAS INCREASED OVER AR...WITH SEVERAL REPORTS OF SMALL HAIL AND HEAVY RAIN. UPPER LEVEL LIFT AND LOW LEVEL JET...AS WELL HAS HIGH PRECIP WATER VALUE AIR...HAS MOVED INTO AR...AND WIDE SPREAD CONVECTION HAS DEVELOPED. FORECAST WILL HAVE A HIGH PERCENT OF RAIN. ALSO SOME STRONG TO SEVERE STORMS ARE EXPECTED...AND CURRENT TORNADO WATCH IS IN EFFECT OVER SW AR UNTIL 10 PM. THE UPPER LOW WAS OVER THE WESTERN PLAINS...WITH A STRONG SW UPPER FLOW INTO THE SOUTHERN PLAINS. SPC DAY ONE HAS ENHANCED AND SLIGHT RISK OVER ALL OF AR. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST THIS AFTERNOON TO TONIGHT WILL HAVE A HIGH CHANCE OF RAIN AND THUNDERSTORMS...WITH HEAVY RAIN AND ISOLATED SEVERE POTENTIAL. CURRENT CLOUDS AND RAIN OVER AR SHOULD HOLD INSTABILITY AT BAY...AND SEVERE STORM THREAT MAY BE HELD DOWN A BIT. A VEERING PROFILE REMAINS OVER AR...ESPECIALLY IN THE EAST...AND AN ISOLATED TORNADO THREAT WILL REMAIN STILL DO EXPECTED SOME FLASH FLOODING WITH STORMS DUE TO HIGH WATER CONTENT. THE COLD FRONT WILL NOT MOVE THROUGH AR UNTIL THURSDAY AFTERNOON...AND EVEN A LOWER CHANCE OF RAIN WILL BE HELD AFTER FRONT UNTIL THE DRIER AND COOLER AIR MASS FILTERS IN OVER THE REGION. TEMPS WILL BE AROUND NORMAL VALUES...COOLING A BIT BEHIND THE FRONT. && .LONG TERM...FRIDAY THROUGH WEDNESDAY COMPARATIVELY QUIET LONG TERM...AS SUCH HAVE MADE VERY LITTLE IN THE WAY OF SIGNIFICANT CHANGES TO THE ONGOING FORECAST. LONG TERM BEGINS WITH AN UPPER TROUGH SWINGING THROUGH COMBINED WITH NORTHERLY SURFACE FLOW RESULTING IN BELOW NORMAL TEMPERATURES FOR THE WEEKEND. TEMPERATURES WILL REBOUND FOR THE BEGINNING OF NEXT WEEK. THE NEXT COLD FRONT WILL PASS THROUGH THE STATE MONDAY NIGHT...AT THIS POINT HAVE MAINTAINED A DRY FORECAST AS MOISTURE REMAINS LACKING. DID GO AND INCLUDE POPS WITH THE NEXT FRONT WEDNESDAY...AS MOISTURE RETURN WILL BE A BIT BETTER. HOWEVER DIFFERENCES STILL EXIST WITH THE MODELS AND ONLY WENT WITH SLIGHT CHANCE POPS AT THIS TIME && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 59 76 45 65 / 90 30 10 10 CAMDEN AR 64 79 49 69 / 90 50 10 10 HARRISON AR 56 68 41 61 / 60 10 0 10 HOT SPRINGS AR 61 76 46 66 / 90 30 10 0 LITTLE ROCK AR 61 77 48 67 / 90 40 10 0 MONTICELLO AR 64 80 51 69 / 100 70 30 0 MOUNT IDA AR 60 75 44 64 / 80 20 0 10 MOUNTAIN HOME AR 57 70 42 63 / 80 10 0 10 NEWPORT AR 60 77 46 66 / 100 30 10 0 PINE BLUFF AR 63 79 49 67 / 100 50 20 0 RUSSELLVILLE AR 59 73 44 65 / 80 20 0 10 SEARCY AR 60 77 46 66 / 90 30 10 0 STUTTGART AR 62 78 48 67 / 100 50 20 0 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT SPRING- JEFFERSON-LINCOLN-MONROE-OUACHITA-PIKE. && SHORT TERM...59 / LONG TERM...65
Hazardous weather outlook, Mar 30, 3:45 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT WED MAR 30 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 345 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STORM SYSTEM WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE STATE. HEAVY RAIN WILL BE SEEN WITH THE STORMS...AND LOCALIZED FLOODING WILL BE SEEN. WIDESPREAD RAIN AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED WITH THE HEAVIEST AMOUNTS OVER THE SOUTH AND CENTRAL. LOCALIZED AMOUNTS ABOVE 3 INCHES WILL BE POSSIBLE WITH SOME OF THE SLOW MOVING STORMS. ISOLATED AREAS OF 3 INCHES TO AS MUCH AS 5 INCHES OF RAIN MAY BE SEEN IF THE STORMS MOVE OVER THE SAME AREAS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHERN ARKANSAS. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. WHILE ANY PART OF THE STATE COULD SEE SEVERE WEATHER...ONCE AGAIN THE SOUTH APPEARS TO HAVE THE BEST CHANCE. ALL OF ARKANSAS IS IN A SLIGHT RISK OF SEVERE WEATHER BUT AREAS SOUTH OF A MENA TO HOT SPRINGS TO STUTTGART LINE WILL SEE AN ENHANCED THREAT OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS AND A TORNADO RISK ALSO EXISTS. WHILE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE ACROSS THE STATE TODAY...THE STRONGEST STORMS ARE EXPECTED THIS EVENING AND DURING THE OVERNIGHT HOURS IN THE ENHANCED RISK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE MOVING EAST THURSDAY MORNING...AND GRADUALLY MOVE OUT OF THE STATE AS THE COLD FRONT PUSHES THROUGH ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/59
In the hours before
Local storm report, Mar 30, 2:48 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 4 W DOWNTOWN LITTLE ROC 34.75N 92.35W
03/30/2016 PULASKI AR SOCIAL MEDIA
FLASH FLOODING REPORTED IN THE AREA.
&&
MBROWNLocal storm report, Mar 30, 2:53 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD 2 S N LITTLE ROCK ARPT 34.81N 92.26W
03/30/2016 PULASKI AR NWS EMPLOYEE
FLASH FLOODING REPORTED ALONG VARIOUS ROADS.
&&
MBROWNSpecial weather statement, Mar 30, 2:57 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 257 PM CDT WED MAR 30 2016 ARZ033-045-046-302045- WHITE AR-PRAIRIE AR-LONOKE AR- 257 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LONOKE...WESTERN WHITE AND NORTHWESTERN PRAIRIE COUNTIES UNTIL 345 PM CDT... AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WARD TO NEAR LONOKE... AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CABOT... SEARCY... LONOKE... BEEBE... WARD... AUSTIN IN LONOKE COU... JUDSONIA... KENSETT... HIGGINSON... WEST POINT... CROSBY... THURMAN... MCRAE... OLD AUSTIN... SISEMORE... PARNELL... MCCREANOR... SYLVANIA... METO... GARNER... LAT...LON 3550 9173 3503 9152 3464 9194 3509 9210 TIME...MOT...LOC 1957Z 209DEG 38KT 3506 9202 3475 9194 224
Local storm report, Mar 30, 3:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
351 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 1 NNW BURNS PARK 34.82N 92.32W
03/30/2016 PULASKI AR NWS EMPLOYEE
THE INTERSECTION OF CRYSTAL HILL RD AND MACARTHUR DR WAS
FLOODED.
&&
62Local storm report, Mar 30, 4:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLASH FLOOD LITTLE ROCK 34.73N 92.27W
03/30/2016 PULASKI AR AMATEUR RADIO
FLASH FLOODING WAS REPORTED AT THE UNIVERSITY OF ARKANSAS
AT LITTLE ROCK CAMPUS. COLEMAN CREEK...WHICH RUNS THROUGH
CAMPUS...OVERFLOWED ITS BANKS. WATER WAS FLOWING OVER THE
28TH STREET BRIDGE.
&&
57Local storm report, Mar 30, 4:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD LITTLE ROCK 34.73N 92.27W
03/30/2016 PULASKI AR BROADCAST MEDIA
FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF VAN
BUREN AND MARKHAM STREETS.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:42 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 69 hr |
| Mar 30, 9:42 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 6 days |
| Mar 30, 9:43 AM CDT | River Flood Warning | LZK | Saline | 62 hr |
| Mar 30, 9:46 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 9 days |
| Mar 30, 10:42 AM CDT | River Flood Warning | LZK | White | 50 hr |
| Mar 30, 10:52 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Mar 30, 11:18 AM CDT | Special Weather Statement | LZK | Johnson | 42 min |
| Mar 30, 11:27 AM CDT | Special Weather Statement | LZK | Logan | 48 min |
| Mar 30, 11:36 AM CDT | Special Weather Statement | LZK | Stone | 39 min |
| Mar 30, 12:10 PM CDT | Special Weather Statement | LZK | Dallas | 50 min |
| Mar 30, 12:27 PM CDT | Special Weather Statement | LZK | Pulaski | 48 min |
| Mar 30, 12:35 PM CDT | Special Weather Statement | LZK | Hot Spring | 40 min |
| Mar 30, 12:42 PM CDT | Special Weather Statement | LZK | Pulaski | 48 min |
| Mar 30, 1:15 PM CDT | Special Weather Statement | LZK | Conway | 45 min |
| Mar 30, 1:41 PM CDT | Special Weather Statement | LZK | Cleburne | 49 min |
| Mar 30, 2:27 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Mar 30, 2:57 PM CDT | Special Weather Statement | LZK | Lonoke, White | 48 min |
| Mar 30, 3:04 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 13 min |
| Mar 30, 3:48 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 3 hr |
| Mar 30, 5:14 PM CDT | Special Weather Statement | LZK | Dallas, Ouachita | 46 min |
| Mar 30, 5:17 PM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring, Pulaski, Saline | 3 hr |
| Mar 30, 5:20 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Grant, Hot Spring, Saline | 40 min |
| Mar 30, 5:21 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Pike | 6 hr |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Ouachita | 29 min |
| Mar 30, 5:30 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski, Saline | 3 hr |
| Mar 30, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 26 min |
| Mar 30, 5:37 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Independence, Izard, Jackson, Lonoke and 4 more | 3 hr |
| Mar 30, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, Saline | 12 min |
| Mar 30, 5:54 PM CDT | Tornado Warning | LZK | Dallas, Grant | 36 min |
| Mar 30, 6:12 PM CDT | Special Weather Statement | LZK | Jackson | 48 min |
| Mar 30, 6:18 PM CDT | Tornado Warning | LZK | Cleveland, Jefferson | 42 min |
| Mar 30, 6:26 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Pulaski, Saline | 49 min |
| Mar 30, 6:32 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, Prairie, White, Woodruff | 6 hr |
| Mar 30, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 37 min |
| Mar 30, 6:56 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.